Alert archive / Mississippi / Freeze Warnings in 2012

Freeze Warning 1, NWS Jackson, MS

November 12, 201230 counties in Mississippi; Ashley County, Chicot County, Arkansas; 5 parishes in Louisiana

NWS Jackson, MS issued this freeze warning at Nov 12, 2012, 2:44 PM CST for 30 counties in Mississippi; Ashley County, Chicot County, Arkansas; 5 parishes in Louisiana. It took effect at Nov 13, 2012, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2012, 2:44 PM CST (20:44 UTC)
In effect from
Nov 13, 2012, 3:00 AM CST
Expired
Nov 13, 2012, 8:00 AM CST
In force
5 hr
Issued by
NWS Jackson, MS
All 37 counties

Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-326 m²/s²
0-3 km storm-relative helicity
-138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WWUS74 KJAN 122044
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CST MON NOV 12 2012

...FREEZE WARNING ISSUED FOR AREAS ALONG AND NORTH OF INTERSTATE 20
FOR TONIGHT...

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-130445-
/O.NEW.KJAN.FZ.W.0001.121113T0900Z-121113T1400Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...
MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN
244 PM CST MON NOV 12 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. 

* IMPACTS: TEMPERATURES WILL FALL TO THE 29-32 DEGREES RANGE LATE
  TONIGHT FOR A FEW HOURS. FROST WILL BE WIDESPREAD BY SUNRISE
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY.
THESE CONDITIONS WILL DAMAGE AND POSSIBLY KILL SENSITIVE VEGETATION.

&&

$$
03
1 follow-up statement
565 
WWUS74 KJAN 130335
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CST MON NOV 12 2012

...FREEZE WARNING ISSUED FOR AREAS ALONG AND NORTH OF INTERSTATE
20 FOR TONIGHT...

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-131400-
/O.CON.KJAN.FZ.W.0001.121113T0900Z-121113T1400Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...
TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...
MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN
935 PM CST MON NOV 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY.

* IMPACTS: TEMPERATURES WILL FALL TO THE 29-32 DEGREES RANGE 
  LATE TONIGHT FOR A FEW HOURS. FROST WILL BE WIDESPREAD BY 
  SUNRISE TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL DAMAGE AND POSSIBLY KILL SENSITIVE
VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 12, 10:50 AM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Nov 12, 10:50 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CST MON NOV 12 2012

.DISCUSSION...THE COLD FRONT HAS PUSHED WELL EAST OF THE REGION AND
REMAINING POCKETS OF LIGHT RAIN ARE GRADUALLY PUSHING EAST AND
SHOULD BE OUT OF EAST AND SOUTHEAST MISSISSIPPI BY 1PM.  COLD
ADVECTION IS ONGOING ACROSS THE CWA IN THE WAKE OF THE FRONT AS
WINDS HAVE BECOME BREEZY FROM THE NORTHWEST BETWEEN 10-15 MPH WITH
SOME GUSTS BETWEEN 20-25 MPH.

CLOUDS WILL BE THE STORY OF THE DAY AS THEY GRADUALLY DEPART THE
FORECAST AREA FROM NORTHWEST TO SOUTHEAST.  SKIES SHOULD CLEAR OVER
A GOOD PORTION OF THE CWA BY LATE THIS AFTERNOON.  HOWEVER...CLOUD
COVER IS EXPECTED TO HANG ON LONGER OVER EAST AND SOUTHEAST
MISSISSIPPI TODAY. BECAUSE OF THIS...COUPLED WITH THE COLD ADVECTION
UNDERNEATH...I'VE LOWED HIGHS IN THESE AREAS FOR THIS AFTERNOON.
HIGHS TODAY WILL RANGE FROM THE MIDDLE 50S TO AROUND 60.

OTHER THAN THE CHANGE TO TEMPS MENTIONED ABOVE...ADJUSTMENTS TO POPS
TO GET LIGHT RAIN OUT FASTER...AND SOME MINOR TWEAKS TO SOME OTHER
HOURLY ELEMENTS AS THE RESULT OF CURRENT TRENDS...NO FURTHER CHANGES
WILL BE MADE TO THE FORECAST ON THIS UPDATE. /19/

&&

.AVIATION...AREAS OF VERY LIGHT RAIN WILL BE POSSIBLE THROUGH NOON
EAST OF I-55 IN THE WAKE OF THE COLD FRONT. WIDESPREAD BKN-OVC MVFR
CONDITIONS THIS MORNING WILL GRADUALLY IMPROVE FROM THE NW TODAY AS
DRIER AIR SEEPS INTO THE REGION. WINDS WILL REMAIN 10-15KTS OUT OF
THE NORTH TODAY WITH HIGHER GUSTS. VFR CONDITIONS EXPECTED AT ALL
SITES AFTER ABOUT 21Z AND WILL CONTINUE THROUGH THE EVENING. /03/

&&

.PREV DISCUSSION... /ISSUED 428 AM CST MON NOV 12 2012/

DISCUSSION...SHORT TERM(TODAY THROUGH TUESDAY NIGHT)  SHOWERS WITH
ISOLATED THUNDERSTORMS MOVING THROUGH THE ARKLAMISS RIGHT NOW. WHILE
NONE OF THIS IS SEVERE GIVEN LACK OF INSTABILITY...WE HAVE SEEN SOME
WIND GUSTS REPORTED AT OB SITES OF AROUND 40MPH. THIS COMES WITH THE
FRONTAL PASSAGE AS WINDS SHIFT OUT OF THE NORTH. AHEAD OF THE
FRONT...TEMPERATURES ARE IN THE MIDDLE 60S WHILE TEMPERATURES HAVE
DROPPED INTO THE LOWER 50S BEHIND THE FRONT AND IN RAIN COOLED AIR.

I EXPECT THE RAIN TO CONTINUE TO MOVE THROUGH THE ARKLAMISS THROUGH
THE MORNING HOURS WITH THE BULK OF IT EXITING THE EASTERN COUNTIES
BY AROUND 18Z. THERE COULD BE SOME LINGERING LIGHT RAIN THROUGH THE
AFTERNOON IN THE EAST BUT THE MAJORITY OF THE RAIN SHOULD BE GONE.
CLOUDS WILL FOLLOW SUIT...WITH A FAIRLY RAPID CLEARING FROM WEST TO
EAST DURING THE DAY. CAA WILL BE IN FULL FORCE AS WELL WITH BREEZY
NORTH WINDS EXPECTED TODAY WHICH SHOULD HELP...ALONG WITH LINGERING
CLOUDS...TO KEEP TEMPERATURES IN THE 50S FOR MOST OF THE DAY DESPITE
THE INCREASING SUNSHINE. HIGH PRESSURE MOVES IN FOR TONIGHT THROUGH
THE REMAINDER OF THE SHORT TERM. WITH CLEAR SKIES TONIGHT...
TEMPERATURES WILL DIP BACK DOWN INTO THE 30S AREAWIDE. SOME
LOCATIONS COULD SEE TEMPERATURES BELOW FREEZING BUT I THINK THAT
WINDS WILL REMAIN UP JUST ENOUGH TO PRECLUDE PERFECT RADIATIONAL
COOLING CONDITIONS TO OCCUR. SUNNY SKIES WILL PREVAIL TUESDAY AS
HIGH PRESSURE BOTH AT THE SFC AND ALOFT WILL BE IN PLACE.
TEMPERATURES WILL AGAIN BE ON THE COOLER SIDE THAN WHAT WE HAD BEEN
SEEING WITH READINGS AROUND 60. OVERNIGHT LOWS WILL FALL INTO THE
30S AGAIN WITH SOME LOCATIONS DIPPING BELOW THE FREEZING MARK. /28/

LONGER TERM(WEDNESDAY THROUGH NEXT MONDAY) A COUPLE OF UPPER LEVEL
FEATURES WILL IMPACT THE REGION WHILE GENERALLY QUIET WEATHER
PERSISTS DUE TO SURFACE HIGH PRESSURE BEING IN CONTROL. INITIALLY...
PLENTY OF HIGH LEVEL MOISTURE CROSSES THE AREA WEDNESDAY WITH THE
FIRST WEAK DISTURBANCE. THE SURFACE RIDGE FROM THE ERN GREAT LAKES TO
THE WRN GULF OF MEXICO KEEPS COOL DAYS AND NIGHTS DOMINATING WITH
HIGHS GENERALLY IN THE 60S AND LOWS SLOWLY WARMING FROM MOSTLY 30S
WEDNESDAY TO LOWER/MIDDLE 40S BY THE WEEKEND.

A SECOND DRY UPPER TROUGH PASSAGE ARRIVES LATER SATURDAY INTO EARLY
SUNDAY AND ATTEMPTS TO FORM A CUTOFF LOW IN THE TN VALLEY TO SRN
APPALACHIANS. THIS SYSTEM HELPS MAINTAIN THE COOL REGIME IN PLACE AS
THE BULK OF DEEPER MOISTURE STAYS E OUR CWFA. WILL ONLY MENTION A
SLIGHT CHANCE FOR SHRA WITH THE TROUGH PASSAGE SATURDAY NIGHT FOR
NOW AND WAIT FOR BETTER MODEL CONSENSUS ON ANY RAIN CHANCES. TEMP
GUIDANCE GENERALLY ACCEPTED WHILE LEANING TOWARD COOLER SIDE OF THE
ENSEMBLE SUITE OF MOS NUMBERS FOR THE WEEKEND. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  34  59  34 /   5   3   0   0
MERIDIAN      60  32  60  33 /  14   6   0   0
VICKSBURG     60  33  60  33 /   2   2   0   0
HATTIESBURG   62  35  62  34 /  16   3   0   0
NATCHEZ       61  34  60  35 /   3   2   0   0
GREENVILLE    54  33  57  35 /   1   1   0   0
GREENWOOD     55  32  59  33 /   3   1   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/03
Hazardous weather outlook, Nov 12, 2:00 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST MON NOV 12 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-131845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
200 PM CST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

LOW TEMPERATURES TONIGHT WILL FALL TO OR SLIGHTLY BELOW FREEZING
FOR A FEW HOURS JUST BEFORE SUNRISE ALONG AND NORTH OF INTERSTATE
20. FROST WILL BE WIDESPREAD ACROSS THE AREA EARLY TUESDAY MORNING.
TEMPERATURES WILL WARM ABOVE FREEZING AT MOST SITES BY 8 AM AND
FROST WILL CLEAR BY 9 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ023>026-MSZ053>066-072>074-131845-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
200 PM CST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND
AST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

AREAS OF FROST CAN BE EXPECTED BY SUNRISE TUESDAY AS OVERNIGHT LOWS
FALL INTO THE MID 30S. FROST WILL CLEAR BY 9 AM.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 12:38 AM CSTSpecial Weather StatementJANAdams, Carroll, Claiborne, Copiah, Franklin, Grenada and 9 more37 min
Nov 12, 2:08 AM CSTSpecial Weather StatementJANAttala, Choctaw, Copiah, Franklin, Jefferson Davis, Lawrence and 11 more57 min
Nov 12, 4:53 AM CSTSpecial Weather StatementJANClarke, Forrest, Jones, Kemper, Lamar, Lauderdale and 2 more57 min

Nearby

Freeze Warnings in Mississippi, 2012Freeze Warnings in Louisiana, 2012Freeze Warnings in Arkansas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.